MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER
Catalog Number U35130128
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure for inferior vena cava stenosis and in-stent restenosis in iliac vein via femoral vein, the pta balloon allegedly burst in the body of the patient suddenly when the pressure was increased to 6 atm.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 08/2025).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 035 pta dilatation catheter was returned and evaluated.Compound balloon rupture was noted and no other anomalies were noted during the visual examination.No functional testing was performed due to conditions of the device.As the compound rupture was noted during the visual examination and no functional testing was performed due to the device's condition, the investigation was confirmed for the reported balloon rupture and the investigation remains inconclusive about the reported balloon difficulty removing the sheath.A definitive root cause for the reported balloon rupture and balloon difficulty removing the sheath could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiration date: 08/2025), g3.H11: h6 (method, result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure for inferior vena cava stenosis and in-stent restenosis in the iliac vein via the femoral vein, the pta balloon allegedly burst in the body of the patient suddenly when the pressure was increased to 6 atm.It was further reported that there was difficulty in retracting the balloon through the introducer sheath following the balloon rupture and were retrieved as one unit.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: the fda rn number for the initial mdr was inadvertently submitted as 3006260740.The correct fda rn number was (b)(4).H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 035 pta dilatation catheter was returned and evaluated.Compound balloon rupture was noted and no other anomalies were noted during the visual examination.No functional testing was performed due to conditions of the device.As the compound rupture was noted during the visual examination and no functional testing was performed due to the device's condition, the investigation was confirmed for the reported balloon rupture and the investigation remains inconclusive about the reported balloon difficulty removing the sheath.A definitive root cause for the reported balloon rupture and balloon difficulty removing the sheath could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 08/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ULTRAVERSE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17689750
Report Number3006260740-2023-03921
Device Sequence Number12270151
Product Code LIT
UDI-Device Identifier00801741094965
UDI-Public(01)00801741094965
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberU35130128
Device Lot NumberCMGW0099
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer11/27/2023
01/10/2024
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date12/01/2023
01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown